It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • very long term use of Cardura and withdrawal.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-02-2007, 10:11 AM   #1
    kat4show
    Junior Member
    (female)
     
    kat4show's Avatar
     
    Join Date: Aug 2007
    Location: orange, CA, USA
    Posts: 11
    kat4show HB User
    very long term use of Cardura and withdrawal.

    A while ago I posted a question on ARBS specifically Diovan. Since then I had a trial of Benecar 40mg (with Toprol to prevent possible tachycardia I had with the Diovan.)
    Well the Benecar did nothing to lower my BP.
    My question is , I have been on Cardura with Clonidine for 12 years with fair control of my BP.
    In the last 4 months I have been on almost every family of BP meds out there which all entailed stopping my Cardura, ( but not the clonidine.)
    Every single time without fail after just stopping the Cardura I have had terrible problems, high BP spikes, nausea, etc. to the point of it being intolerable.
    If you research this drug, ( I know it's an Alpha blocker but different from Clonidine) there are absolutely no studies on long term use and withdrawal of this drug. (Only on Clonidine, a different type of alpha blocker)
    I have on multiple occasions discussed this and my symptoms with the cardiologist and he swears there are no withdrawal problems, with cardura yet no one has ever studied this and the very long term use of it.
    So I seem to have no where to go with this.
    Has anyone out there taken this drug for > 5 years and had withdrawal problems. I need to know this.
    TIA
    Karen

     
    Sponsors Lightbulb
       
    Old 09-02-2007, 11:19 AM   #2
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: very long term use of Cardura and withdrawal.

    Kat,

    Quote:
    I have on multiple occasions discussed this and my symptoms with the cardiologist and he swears there are no withdrawal problems, with cardura yet no one has ever studied this and the very long term use of it.
    take what he says with a grain of salt! How the heck would he know? They'll say anything and never admit they simply don't have the answers.
    Mine told me that I should not be experiencing shortness of breath because the beta blockers DO NOT USUALLY HAVE THIS EFFECT ON PEOPLE. He would never have made this remark in front of any of his peers. Such a fib! Of course they do! Especially at a maximum allowable dose. I guess he needed me out of there in order to see the next patient.

    I'd caution you to be very, very careful. I have no personal experience with this drug. I stopped my calcium channel blocker (max dose) which I suspected of causing my peripheral edema, suddenly. I got really sick over the days that followed, just as you described, tachycardia, dizziness, nausea that was worse than usual, etc. I ended with angina pain for several hours eventually one night and am lucky it stopped there. I am back to square one, on a full dose of this medication, dealing with severe edema right now.
    I hope you get some helpful replies from those on this medication.

    Good luck!

    flowergirl

     
    Old 09-03-2007, 06:02 AM   #3
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: very long term use of Cardura and withdrawal.

    Quote:
    Originally Posted by kat4show View Post
    ...In the last 4 months I have been on almost every family of BP meds out there which all entailed stopping my Cardura, ( but not the clonidine.)
    Every single time without fail after just stopping the Cardura I have had terrible problems, high BP spikes, nausea, etc. to the point of it being intolerable...I have on multiple occasions discussed this and my symptoms with the cardiologist and he swears there are no withdrawal problems, with cardura ...
    Hello Karen,

    First of all, never but never believe anything your doctor tells you until you've done the research yourself. You'd be surprised what doctors know and what they don't know...and how it differs from what they tell their patients.

    I haven't been on Cardura but based on my experience some thoughts and some questions come to mind...one thought being that different blood pressure meds can enhance or diminish the effects of other medications, or in other words, the symptoms you've experienced with Cardura withdrawal may be symptom withdrawal OR it may be an effect of the new medication interfering with the Cardura (keeping in mind that some drugs stay in our bodies longer than we or "they" think) and possibly the clonidine.

    Some questions that come to mind are:

    1. Did you stop taking the Cardura cold turkey? If not, how did the doctor tell you to wean off the drug?

    2. Did one or more pharmacists give you information on how to stop taking the Cardura? If so, were the instructions the same as the doctor's?

    3. How do the pharmacists recommend discontinuing the Cardura and introducing the new meds? Is this in agreement with your doctor's instructions?

    I"m not saying that the symptoms you're experiencing aren't due to long term side effects but you may want to investigate other possibilities as well.

    Bethsheba

    PS What does TIA stand for?

    Last edited by bethsheba; 09-03-2007 at 09:59 AM. Reason: PS

     
    Old 09-03-2007, 06:28 AM   #4
    famnd
    Senior Veteran
    (female)
     
    famnd's Avatar
     
    Join Date: Mar 2007
    Location: us
    Posts: 1,693
    famnd HB User
    Re: very long term use of Cardura and withdrawal.

    Did you get the pkg insert (not the pharmacy printout)? Did you call the drug company who makes the drug? If not do so. Just ask for customer service. The phone no. should be on the pkg. insert or ask the pharmacist to give you the number.

    When you take two different drugs, one usually enhances the other one. So when you stop one drug, the other one is left with nothing or the new drug you are trying which may not be as effective.

    Agree with Beth & FG, do your own research, don't just take the Dr's info. Even super b/p specialist's forget the important details at least that has been my experience. When in doubt about stopping a drug, taper off slowly. Fam

     
    Old 09-03-2007, 10:03 AM   #5
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: very long term use of Cardura and withdrawal.

    Quote:
    Originally Posted by famnd View Post
    Did you get the pkg insert (not the pharmacy printout)? Did you call the drug company who makes the drug? If not do so. Just ask for customer service. The phone no. should be on the pkg. insert or ask the pharmacist to give you the number.
    Hi Fam!!

    As usual, some excellent advice...the first thing we should do (unless it's a 911 call, ) is check that package insert and/or call the drug company!!

    Quote:
    ...Even super b/p specialist's forget the important details at least that has been my experience. ...
    Yes, there's just too much info to cover in those brief office visits...and even if it was covered, things change!

    Bethsheba

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    very nervous about changing meds--need advice mrscoop Pain Management 19 11-30-2007 02:06 PM
    Addicted to xanax. Want to get off. Will klonopin help? Add1ctionSux Addiction & Recovery 7 11-21-2007 10:54 AM
    Please help I'm very worried - spotting after a long term use of Yasmin poneystenson Birth Control 8 06-06-2007 05:07 AM
    Cardura Side Effects roz5 High & Low Blood Pressure 0 07-19-2006 05:55 PM
    Can long-term Xanax make me sick? mjewell Anxiety 16 06-11-2005 12:15 PM
    Long term Xanax user needs help! purrsia Panic Disorders 23 04-22-2005 05:39 AM
    Anyone take Cardura or other alpha blockers? Tick Tock High & Low Blood Pressure 6 09-08-2003 10:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:15 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!